• Does treatment make your joints hurt sort of like having arthritis?

    Asked by NorthernSnowB on Saturday, April 4, 2020

    Does treatment make your joints hurt sort of like having arthritis?

    I feel stiff joints when I get up from a chair. After I have been sitting for a while it hurts pretty bad to get up and walk. Is this normal?

    8 Answers from the Community

    8 answers
    • Bengal's Avatar
      Bengal

      I had osteoarthritis going into treatment so was no stranger to joint pain but, yes, treatment seemed to aggravate it greatly. And being forced to sit in one place for sometimes many hours doesn't help. I was allowed to get up and walk around a bit if I wanted. You might ask if you may do that. And, the effects seem to be cumulative, getting worse as time goes on. Sorry.

      about 1 month ago
    • BobsProstate's Avatar
      BobsProstate

      I have had bone pain, I believe they said it was from a drug that they give me to help with keeping my white blood count up.

      about 1 month ago
    • Bengal's Avatar
      Bengal

      Do they give you Neulasta Bob? Oh, I remember that. I knew exactly where every bone in my body was because every single bone ached, even my skull! I dreaded the weeks I was given that drug. Nothing like a cancer diagnosis to learn how much we can take if we have to.

      about 1 month ago
    • GregP_WN's Avatar
      GregP_WN

      You know....of all the side effects I've had, this is not one of them. But I have read an unknown number of reports of this same thing from others on here. I also believe I remember that others have said that Claritin is supposed to help with that bone pain.

      about 1 month ago
    • Molly72's Avatar
      Molly72

      Sounds like my arthritis, worse in a.m. when I get up, and then after I sit for a while. Eventually, it goes away.
      Then I also have Rheumatoid Arthritis in my hands & feet, which never goes away.
      Of course there are many expensive drugs for arthritis, however they are not for people who have or have had cancer.

      about 1 month ago
    • MyLungCancer's Avatar
      MyLungCancer

      I haven't had that myself yet but was told to expect it.

      about 1 month ago
    • Iyana's Avatar
      Iyana

      which treatment are you going through and have you discussed with your doctor regarding your joint pain?
      I think it will be better to consult with your doctor maybe he can give some medication to deal with the pain or he can suggest some exercises as well.
      Best of luck!

      about 1 month ago
    • Bengal's Avatar
      Bengal

      My oncologist prescribed "maintenance" PT after I was a few months into chemo and feeling very physically drained and with severe joint pain. It helped immensely and I would recommend it. I went a coup!e of times a week for supervised light exercise. After a while I was switched to self directed exercise sessions. Counterintuitively, movement can help alleviate joint pain.

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more hodgkin disease questions.  Also, don't forget to check out our Hodgkin Disease page.